question-icon

What causes a metallic taste in the mouth?

default
Posted on Wed, 11 Mar 2015
Question: I HAVE METAL TEST IN MOUTH,WITH FOOD OR DRINK,I EVEN SMELL METAL SMELL ,WHEN I BELCH,GAS. I HAVE 2 NEW POST IN MY MOUTH THAT WERE PUT IN SEPT 2014. WE ARE WAITING ON TEMPS TO COME IN. I AM BEING TREATED FOR LOW BP, SLOW PULSE 39..49..55. DR. TOOK ME OFF CORGUARD. THOUGHT DIZZINESS WAS FROM LOW PULSE/BP.
doctor
Answered by Dr. Raju A.T (6 hours later)
Brief Answer:
Need some more details

Detailed Answer:
Hi,

Thanks for your query.

Sorry for the delay in my response.

Metal taste in mouth is most often associated with medications. I would like to know what medications you are on and for how long were you on Corgard.

Also, do you have any digestion problems?
Do you have fever ?
Why were the posts put in the mouth ?

Waiting for your response,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Raju A.T (16 hours later)
I have been on Corgard(Nadolol) 40mg 1 x a.m. 15 yrs. no fever,post in mouth for implants. RX..ACTIGAL 30 YRS. for Liver P B C , actigal 300mg 3xa.m. 2xpm. SINGULAIR 10MG 1XAM, LISINOPRIL/HCTZ 20/25 1XAM, ZOLOFT 50MG 1X AM. ZOCOR 40MG 1XPM, ALIEVE PM 2XPM, BAYER 81MG 1XPM.
doctor
Answered by Dr. Raju A.T (12 hours later)
Brief Answer:
Zocor and Lisinopril

Detailed Answer:
Hi,

Thanks for the information.

Sorry for the delay in my response.

Both Zocor and Lisinopril are known to cause metallic taste in the mouth along with belching.

You may have to ask your treating doctor to change the medications to get rid of the symptom.

If the metallic taste persists even a week after stopping the above medications, you must consult a Neurologist to rule out nervous system causes for the same.

Hope, I answered your query.

Wish you good health.

Regards,
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Raju A.T (13 hours later)
WOULD TAKING ZOCOR AND LISINOPRIL CAUSE TREMORS IN BOTH HANDS. HAVE HAD A SLIGHT TREMOR IN RT. HAND FOR 1 YR. NOW IN BOTH HAND SO BAD I HAVE TROUBLE WRITING,CARRING THINGS,ENOUGH SO IT WAKES ME UP AT NIGHT.
doctor
Answered by Dr. Raju A.T (38 hours later)
Brief Answer:
Only Lisinopril can cause tremors

Detailed Answer:
Hi,

Sorry for the delay in my response.

Only Lisinopril is known to cause tremors only on rare occasions on long term usage.

Zocor does not cause tremors.

Changing Lisinopril may end the problems.

Wish you good health.

Regards,


Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Raju A.T

General & Family Physician

Practicing since :2008

Answered : 4062 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes a metallic taste in the mouth?

Brief Answer: Need some more details Detailed Answer: Hi, Thanks for your query. Sorry for the delay in my response. Metal taste in mouth is most often associated with medications. I would like to know what medications you are on and for how long were you on Corgard. Also, do you have any digestion problems? Do you have fever ? Why were the posts put in the mouth ? Waiting for your response,